To eradicate the pharmacological vampire from my life.
  • I'll try to shorten the lead up story a little. 2+ yrs ago I messed my knee up. I had a botched surgery that resulted in oxycodone which led to slightly more oxycodone. As far as "habits" go mine is measly ( I get 10 mgs 3x a day, usually take 7.5 throughout day) but it's small because I've been careful. My knee pain is still legit and I still need them to function and work but I am legit physically addicted to them. The fact that in my younger days I had an almost decade stretch of heroin addiction only helped I'm sure (although I knew enough not to go crazy with these).

    I barely ever try to catch a buzz off them and am literally only taking them for my knee and to maintain not being sick. I had an epiphany (possibly) the other day though.--- Every time I start getting sick and need to take one I feel really disconnected and foggy (the pill makes it normal again). For the longest time I didn't give it any thought other than I was getting sick but the other day it struck me that it's probably the real me and my body/brain gasping for air under the medicated fog.

    For the time being I'm stuck because I do still need them for my knee but I've been trying to ween the amount down slowly. I also kind of put this in writing here to broadcast it to the universe and give myself some hope. They may not be the only vampire but they are the most serious and all encompassing because they change who you are whether you realize it or not. I am far from miserable or anything like that but I know I'm an asshole for no reason to my wife and it bothers me.
  • Send em to me.
    Until the 20th century, reality was everything humans could touch, smell, see and hear. Since the initial publication of the charted electromagnetic spectrum, humans learned that what they can touch, smell, see, and hear... is less than one millionth of reality.
  • -
    Post edited by wolvesatmydoor at 2012-09-22 16:02:32
  • @wolvesatmydoor thanks man. It's definitely a weird spot because back when I was doing heroin in my younger days I was about it until the end when I decided I wanted out. With these pills I haven't ever been about them and it was like choosing the lesser of 2 evils between serious pain or where I'm at now. That thought really hit home with me that it was like I was drowning myself with these pills and that disoriented feeling that came with the sickness was me trying to wake the fuck up or gasp for air.
  • Good luck to ya dude. It's tough.

    I quit cold turkey. I went from 8 or 9 10's a day to nothing. The biggest problem i had was the bone itching restlessness in my legs. It drove me fucking crazy. When it stopped suddenly on day 4 or so i bawled like a baby. The other big problem was the utter despair, and depression that gripped me. I have never been truly suicidal in my life but during withdrawals, after the worst of the physical symptoms passed, i was a depressed wreck. I have never known that kind of dread. It was really hard to remind myself that my brain was just temporarily out of sorts. Its driven me back to the orange bottle more than once. The physical symptoms were sort of a challenge, the mental part of the withdrawals are all encompassing...you are in hell, but by day 6 you notice yourself laughing at Tim and Eric and smiling at people again. I've never tried weening off. I've always told myself i would, but i didn't have the self control, so i've always done cold turkey. Obviously it wasn't the most pleasant way to do it.

    Another piece of advice: Don't use Tramadol as a way to ween off. It will make your withdrawals twice as hard once you stop using them.
    Post edited by DrunkenAdama at 2012-06-30 14:31:19
    Fencesitter, eternal spoil sport.
  • Well I've kicked dope once and methadone once (each) so I know pretty much what to expect. I'm guessing it's closer to the methadone though cause that takes twice as long and since oxy is more synthesized than dope I've heard it sticks longer. I've never experienced the depression really, more of a really longing nostalgia while wd'ing. It's the physical that kills me. For me the restless legs definitely suck but it's that jittery uncomfortable feeling in your muscles (what I imagine people were trying to describe when the popular "bugs under the skin" was coined). That shit drives me out of my mind.

    I set up another appt for my knee this month so hopefully I can get some answers. There's a list of reasons/excuses I have to put it off (kicking) but the only one that actually stands up is the fact that I'd be pretty much useless and in alot of pain to go off now without resolving the issue. I've been working out like a motherfucker for over a year now and by far surpassed all the criteria they asked me to do for PT so it's not like I'm sitting around and whining. It's just got to the point where I can leg press ALOT (no numbers, this isn't an ego thing) with minimal pain but walking to far or a brisk pace puts me down.

    I've heard the tramadol horror stories so I know not to do that but I appreciate the response and you sharing your experience.

    I didn't mention it in my other post but part of how I've been weening down is not only in the dosage but in the time frame. I used to be watching the clock for 4 hours to roll around so I could take more but now I often go the full six. Probably doesn't sound like much to anyone who doesn't have any experience but those can be/are 2 big long hours sometimes. My goal for now is to have myself in a prime position to kick the second my knee is fixed (or at least improved).

    Sorry for the long post but I don't really have anyone I can talk to about this so it's kind of nice just putting it out there.
  • All the power to ya brother
  • Thanks man. Can't wait to be rid of the fog.

Howdy, Stranger!

It looks like you're new here. If you want to get involved, click one of these buttons!